Nebraska, 2006

Damaging Wind in Nebraska, June 7, 2006

June 7, 2006 · NWS CYS · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 7, 6:50 PM MST, 1 hour 22 minutes earlier.

Area forecast discussion, Jun 7, 6:50 PM MST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
750 PM MDT WED JUN 7 2006

.UPDATE...CANCELLED SEVERE THUNDERSTORM WATCH FOR NORTHERN NEB
PANHANDLE AS CONVERGENCE ZONE WAS NOT PROVIDING ENOUGH LIFT TO
OVERCOME FORMIDABLE CAP IN PLACE. WITH ALL SHORT MODELS INCREASING
THE CIN WITH TIME...IT APPEARS THE SEVERE THREAT IS OVER. SOME
THUNDER MAY ENTER THE SOUTHERN PANHANDLE FROM NE COLORADO...BUT
THIS SHOULD BE RATHER WEAK. ADJUSTED TEMPERATURES DOWNWARD
SLIGHTLY BASED ON CURRENT TREND AND NEW GUIDANCE. NO OTHER
SIGNIFICANT CHANGES TO PREVIOUS FORECAST.

&&

.PREV DISCUSSION... (ISSUED 315 PM MDT WED JUN 7 2006)

SHORT TERM...FOR THURSDAY AND FRIDAY...CONCERNS WILL BE FIRE WEATHER FOR
NEBRASKA PANHANDLE WITH MODELS INDICATING DRIER AIR. MODELS
SHOWING RELATIVE HUMIDITY VALUES LESS THAN 15 PERCENT. THE FUEL
STATUS FOR THE PANHANDLE INDICATE POTENTIAL FOR FIRE GROWTH AS
WELL...THUS HIGHER FIRE DANGER POTENTIAL. HOWEVER...THE WINDS ARE
RATHER LIGHT FOR TOMORROW AFTERNOON. FOR NOW WILL HOLD OFF ON ANY
FIRE WEATHER WATCH OR RED FLAG WARNING. MAY NEED TO BE
RECONSIDERED FOR EVENING OR MIDNIGHT SHIFTS. OTHERWISE SLIGHT
CHANCE SHOWERS AND THUNDERSTORMS FOR THURSDAY LATE AFTERNOON AND
EVENING.

LONG TERM...SATURDAY THRU WEDNESDAY...NO BIG CHANGES SATURDAY AS
WEAK IMPULSES IN WRLY UPPER FLOW INTERACT WITH SFC BOUNDARY WHICH
SHOULD LIE SOMEWHERE OVER THE NEB PANHANDLE...PRODUCING WDLY SCT
TSTRMS MAINLY OVER THE ERN CWA IN THE AFTERNOON AND EVENING.
CONVECTION A LITTLE LESS IN COVERAGE SUNDAY AS UPPER RIDGING BUILDS
BUT STILL SOME POSSIBLE MAINLY OVER THE PANHANDLE. SIMILAR PATTERN
EXPECTED EARLY NEXT WEEK WITH ISOLATED MAINLY LATE DAY STORMS
POSSIBLE WITH ANY WEAK IMPULSES EJECTING NE AHEAD OF WRN CONUS UPPER
TROF.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM...MG
LONG TERM....RE
UPDATE.......SOWKO
Hazardous weather outlook, Jun 7, 9:46 AM MST, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1046 AM MDT WED JUN 7 2006

NEZ001>003-WYZ059-060-064-067-068-081700-
SIOUX-DAWES-BOX BUTTE-CONVERSE-NIOBRARA-NORTH LARAMIE RANGE-
PLATTE-GOSHEN-
1046 AM MDT WED JUN 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

THE COMBINATION OF MOISTURE...UPSLOPE FLOW...AND BOUNDARY WILL
HELP INITIATE SCATTERED SHOWERS AND THUNDERSTORMS LATER THIS
AFTERNOON AND CONTINUE THROUGH THE EARLY EVENING. A FEW OF THE
THUNDERSTORMS MAY BECOME SEVERE...PRODUCING WIND GUSTS IN EXCESS
OF 60 MPH OR DIME SIZE HAIL OR LARGER. STORM MOVEMENT WILL BE
NORTHEAST AROUND 20 MPH. THE MAIN THREAT AREA FOR SEVERE
THUNDERSTORMS WILL BE IN AND NORTH OF CONVERSE AND NIOBRARA
COUNTIES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR
EACH DAY THROUGH MONDAY WITH POSSIBILITY THAT A FEW STORMS WILL BE
SEVERE ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

WYZ066-069-070-081700-
LARAMIE RANGE-CHEYENNE FOOTHILLS-PINE BLUFFS-
1046 AM MDT WED JUN 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP LATER
THIS AFTERNOON AND CONTINUE THROUGH EARLY EVENING. STORMS WILL
MOVE TO THE NORTHEAST AT 20 MPH. THE STRONGEST STORMS MAY PRODUCE
WIND GUSTS UP TO TO 50 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR EACH DAY
THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NEZ019>021-054-055-081700-
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
1046 AM MDT WED JUN 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP LATER
THIS AFTERNOON AND CONTINUE THROUGH EARLY EVENING. STORMS WILL
MOVE TO THE NORTHEAST AT 20 MPH. THE STRONGEST STORMS MAY PRODUCE
WIND GUSTS UP TO TO 50 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH SATURDAY.
SEVERE DROUGHT WILL CONTINUE ACROSS SOUTHERN PORTIONS OF
NEBRASKA THROUGH THE EXTENDED FORECAST PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

WYZ061>063-065-081700-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-LARAMIE VALLEY-
1046 AM MDT WED JUN 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP LATER
THIS AFTERNOON AND CONTINUE THROUGH EARLY EVENING. STORMS WILL
MOVE TO THE NORTHEAST AT 20 MPH. THE STRONGEST STORMS MAY PRODUCE
WIND GUSTS UP TO TO 50 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR EACH DAY
THROUGH SATURDAY. HIGH WILDFIRE DANGER WILL CONTINUE THE EXTENDED
FORECAST PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Cheyenne

When
June 7, 8:12 PM MST
Where
Cheyenne County, Sidney Arpt
Measured
53 kt (61 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
41.100, -102.983

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518326.